How to come off Zopiclone
How to come off Zopiclone
Zopiclone is an incredibly effective medication that is used to treat people that are suffering from insomnia. Zopiclone is a hypnotic medication that works wonders for people who are struggling to sleep due to insomnia. Unfortunately, when someone is using Zopiclone it can be difficult to stop using it. Many people will ask questions about coming off of their medication, but it can be hard to find an answer. In this article, we will attempt to give you the best advice possible about coming off Zopiclone once your treatment is over. We will answer questions regarding the treatment itself, when you need to stop taking it, as well as some frequently asked questions regarding withdrawal.
Why would I use Zopiclone?
Zopiclone is typically prescribed to people that are suffering from insomnia. If you are struggling to sleep and feel that you may be experiencing symptoms of insomnia then you should speak to your doctor who will then be able to recommend using medications such as Zopiclone. Symptoms of insomnia include:
Difficulty falling asleep no matter how tired you are
Difficulty remaining asleep
Irritability during the day
Waking up early and not falling back asleep
Lying awake at night
Difficulty napping during the day, even when you did not sleep the night before
If you are showing any of the above symptoms or if you have multiple symptoms from the list then you may wish to speak to your doctor about potentially having insomnia. If your doctor diagnoses you with insomnia then they may prescribe you medication such as Zopiclone.
Is Zopiclone addictive?
Due to the effectiveness of Zopiclone and other hypnotic medications, there is a chance that they can become habit-forming for the person using them. When a drug becomes habit-forming it can lead to addiction and dependency, this is particularly common when a medication has been used for too long. Using Zopiclone for too long can also lead to your body building up a tolerance. This means that you will not receive the full effects of the medication when you use it.
Is it possible to stop taking Zopiclone immediately?
Generally, it is recommended that you gradually stop taking Zopiclone to the point where you stop taking it entirely. If you stop taking Zopiclone immediately then your body may experience withdrawal symptoms, and your insomnia may actually get worse. Typically your doctor will provide you with instructions on how to stop using your medication, and if you are concerned you should ensure to ask them for further advice.
Is Zopiclone suitable for long-term use?
Zopiclone is usually only intended for short-term use and will usually be prescribed for people to use for around one to two weeks. If someone uses Zopiclone for long periods of time then there is an increased risk of dependency and addiction. As well as the risk of dependency increasing, it may also have to have had adverse effects if you use Zopiclone for too long. Your body may develop a tolerance for the medication which actually makes it not work as well, and can actually lead to your insomnia worsening.
What are common Zopiclone withdrawal symptoms?
When you stop taking Zopiclone you may notice that you experience some withdrawal symptoms. The severity of these symptoms may depend on how suddenly you stop taking your medication. Common withdrawal symptoms include:
Anxiety and agitation
Nausea and vomiting
If you begin to experience any of these symptoms after you stop using Zopiclone then you should speak to your doctor to get further advice on how to cope with them.
How to stop using Zopiclone
When should I stop taking Zopiclone?
You should stop taking Zopiclone as you have been directed to by your doctor. Typically, you will only take Zopiclone for around one to two weeks. This is due to the fact that prolonged Zopiclone usage can lead to dependency as well as tolerance which could lead to adverse effects including worsening your insomnia.
What is the best way to come off Zopiclone?
The best way to come off of zopiclone will depend on the individual person’s specific condition and the instructions that they have been given by their doctor. It is recommended to gradually ease off Zopiclone under the guidance of a healthcare professional.
One approach may be to gradually reduce the dosage over a period of time as directed by a doctor. This may involve taking a lower dosage of the medication for a sustained period of time, and then gradually reducing the dosage further until the medication is discontinued. Another approach may be to switch to a longer-acting medication such as diazepam and then gradually ease off of that medication.
Can tracking your withdrawal progress help when coming off Zopiclone?
When you stop taking Zopiclone you are likely to experience withdrawal symptoms, especially if you stop using it over a short space of time. One way to monitor your progress and make your withdrawal symptoms seem less severe is by keeping track of what you are experiencing. By doing this every day you will be able to see a positive change over time as your withdrawal symptoms diminish.
Zopiclone Withdrawal FAQs
Can Zopiclone withdrawal cause anxiety?
Yes, one of the main withdrawal symptoms from Zopiclone is anxiety. The level of anxiety you feel when you stop using Zopiclone will depend on a number of factors including how quickly you come off the medication, how strong the medication was that you were using, and the severity of your condition prior to using Zopiclone. Typically your doctor will be able to provide you with advice on how to manage anxiety felt after you stop using a medication.
Can Zopiclone withdrawal cause aches and pains?
In some cases, Zopiclone withdrawal can have physical effects on a person. Typically, this will be headaches, muscle aches and general body fatigue. This may be due to the change in how your GABA neurotransmitter is working. This neurotransmitter, as well as others, can regulate muscle tone and how you perceive pain.
Can Zopiclone withdrawal cause difficulty sleeping?
Yes, when you stop using Zopiclone to treat insomnia you may notice that you experience difficulty sleeping and other insomnia-related symptoms. This is especially common if you have been using Zopiclone for an extended period of time as your body may struggle to adjust to sleeping without the medication. This withdrawal symptom can last for a few weeks or months. If you are struggling to the point where you cannot sleep you should speak to your doctor for further advice.
Can Zopiclone withdrawal cause mood swings?
When you stop taking Zopiclone then you may experience mood swings. This is a common withdrawal symptom when you stop using Zopiclone. The severity of your mood swings will depend on a number of factors including the strength of the Zopiclone you were using and the severity of your insomnia. To combat these mood swings you may wish to speak to your doctor for further advice.
Where is Zopiclone available to purchase?
You can purchase Zopiclone online from EU Meds. To do this you will need to complete an online consultation with us. Our consultation is designed to make sure that Zopiclone is the most appropriate medication for you. Upon successful completion of our consultation, you will be issued a prescription and you will be able to purchase your medication.